Bad reaction to Avelox
by Cheryl H.
Last month I had pneumonia. My doctor prescribed Avelox. After I took 8 of the 10 pills I was in excruciating pain - felt like muscular or joint pain or the like. I could barely stand just to be alive, it was so intense! Nothing helped to alleviate the pain. I couldn't sleep, couldn't find anyway to get comfortable.. certain activities such as getting dressed were so painful I quit doing them. I just wanted to cry, or scream. I lost strength and control in my arms, particularly my right. I went back to the doctor and told her what was going on and if it could be a reaction to the drug - she said yes and to discontinue taking it immediately (of course I had already quit taking it!) She assured me it would go away as soon as the drug was out of my system.
It has been almost a month since I last took Avelox. I am much better, but not back to normal. I don't have much pain except on occasion, especially in one area at the top of my rib cage, directly under my left arm. Sometimes I have real "achy" areas, especially my arms, but it is getting better. I have areas that seem nearly numb still, such as the backs of my upper arms. Which feel numb, and yet painful almost as if they are sunburned at the same time (they're not)... so that's a weird thing. I have regained the usage of my arms, I am not spilling drinks all over as I was, but it is still shaky and not strong. My handwriting at the worst looked like a child who was just learning to write - now, my signature is recognizable again, but it is not 100%. I am an artist but I have not begun painting again as my arms are just not as steady as they should be.
I can't believe they prescribe this! In fact, my elderly father now has pneumonia and they prescribed Levaquin! No, he is NOT going to take it! We are going to a Naturopathic doctor now. I took silver and some herbs and am doing way better.
Thank you for working on this - I should have checked more carefully before I took this drug!